Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

How long do Citalopram withdrawal symptoms last?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2507 Questions
Question
Hi there. I have been on an SSRI(Citalopram) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety, tiredness(lack of motivation), brain zaps and some dizziness. Is this normal and generally how long do these withdrawal side effects last?
Fri, 18 May 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Yes it is normal

Detailed Answer:
Hello,
Thanks for using Health care magic.

I tead your query and understand your concerns.

The withdrawal symptoms experienced by you are quite normal and most of use experience them to some extent.

Although typically withdrawal symptoms may ladt for four weeks but in your case I do not think they will lost longer than two weeks.

My statement is based on the fact that you gradually tapered citslopram over the last five months so the severity and durationwill be less.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor